Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 28, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 1, 2019, 7:43 PM CDT for Hitchcock County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2019, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 1, 2019, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted.
732 WGUS53 KGLD 020043 FFWGLD NEC087-020345- /O.NEW.KGLD.FF.W.0028.190702T0043Z-190702T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Goodland KS 743 PM CDT Mon Jul 1 2019 The National Weather Service in Goodland has issued a * Flash Flood Warning for... Northern Hitchcock County in southwestern Nebraska... * Until 1045 PM CDT. * At 743 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Trenton and Palisade. Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 4014 10091 4020 10128 4035 10124 4035 10076 $$ Husted
1 follow-up statement
867 WGUS73 KGLD 020349 FFSGLD Flash Flood Statement National Weather Service Goodland KS 1049 PM CDT Mon Jul 1 2019 NEC087-020358- /O.EXP.KGLD.FF.W.0028.000000T0000Z-190702T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hitchcock NE- 1049 PM CDT Mon Jul 1 2019 ...THE FLASH FLOOD WARNING FOR NORTHERN HITCHCOCK COUNTY HAS EXPIRED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4014 10091 4020 10128 4035 10124 4035 10076 $$ 024
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:14 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 1, 6:14 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Goodland KS 514 PM MDT Mon Jul 1 2019 .SHORT TERM...(This evening through Tuesday) Issued at 135 PM MDT Mon Jul 1 2019 Today we will see another hot day, with temperatures above normal. Tomorrow this is expected to drop a couple of degrees, but daily highs will remain in the upper 80s to lower 90s. Looking aloft the ridge that prevailed over the area this past weekend, has further relaxed and weakened. Although we do still have decent moisture, we are lacking forcing and with deep-layer shear progressively lower the further south you go in our area. This will inhibit our ability to generate convection. So, with that stated, chances of showers and storms this afternoon have decreased, but still cannot rule out an isolated severe storm or two this evening. Expected threats include hail and strong winds. SPC has taken our CWA from a slight risk down to marginal across the area. Expecting weak multicellular clusters of storms, similar to what we have seen the past couple of evenings. Tonight, not expecting any weather, but overnight lows will drop into the 60s. Similar story for tomorrow, with an even lower chance for storms. .LONG TERM...(Tuesday night through Monday) Issued at 251 PM MDT Mon Jul 1 2019 At the start of the forecast period, a broad upper ridge will extend across the Central High Plains with southwest flow aloft over the Tri- State area. An upper trough centered over southern Washington and northern Oregon will give the region a chance for daily showers and thunderstorms as several disturbances are pushed into the region. Tuesday evening, a shortwave trough will progress east, bringing a chance for a few isolated showers and thunderstorms to the region. 700-500mb lapse rates are marginal as are CAPE values. At this point in time, am not anticipating severe weather across the forecast area. Temperatures will range in the mid-80s to mid-90s for highs and the upper 50s in northeastern Colorado to the low 70s in Kansas for lows. A mid-level shortwave will enter the region, bringing a chance of a few showers and thunderstorms in the afternoon and evening. Storms are expected to kick off along a boundary around the Kansas-Colorado border. With MLCAPE values of 2000+ J/kg, SBCAPE values of 2000+ J/kg, 700-500mb lapse rates potentially ranging from 7-8 C/km, and the boundary, cannot entirely rule out a few strong to severe storms. Independence Day, the upper trough over the northwestern CONUS will slowly progress eastward, kicking another shortwave trough into the region. Showers and thunderstorms will be possible. Temperatures will range from the upper 80s to mid-90s for highs and upper 50s in northeastern Colorado to the lower 70s in Kansas. The remainder of the forecast, the upper trough will deamplify as it moves east, over the Dakotas. Several shortwaves will move through the area during this time. A few showers and thunderstorms cannot be entirely ruled out. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 512 PM MDT Mon Jul 1 2019 Thunderstorms will continue early this evening at both KGLD and KMCK along a stalled out frontal boundary. Heavy rain, brief gusty winds and small hail will be possible at both terminals. Thunderstorms will end by 02-03z this evening, with VFR expected thereafter through the remainder of the TAF period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...EV LONG TERM...AW AVIATION...024
Hazardous weather outlook, Jul 1, 11:28 AM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1028 AM MDT Mon Jul 1 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021630- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1028 AM MDT Mon Jul 1 2019 /1128 AM CDT Mon Jul 1 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated severe thunderstorms capable of producing quarter size hail and damaging wind gusts up to 70 mph will be possible this afternoon and evening, primarily in eastern Colorado and areas west of Highway 83 in Kansas and Nebraska. Isolated flash flooding cannot be ruled out in association with any slow moving thunderstorms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Thunderstorm chances remain during the late afternoon and evening hours every day through Monday. Severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation not required, but reports are greatly appreciated.
In the hours before
Local storm report, Jul 1, 6:47 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HEAVY RAIN 13 N EDSON 39.51N 101.57W
07/01/2019 M2.50 INCH SHERMAN KS TRAINED SPOTTER
&&
JRPSpecial weather statement, Jul 1, 6:49 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Goodland KS
549 PM MDT Mon Jul 1 2019
KSZ001-002-NEZ079-080-020015-
Rawlins KS-Cheyenne KS-Hitchcock NE-Dundy NE-
549 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND
NORTHWESTERN RAWLINS COUNTIES IN NORTHWESTERN KANSAS...WESTERN
HITCHCOCK AND SOUTHEASTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA
UNTIL 615 PM MDT/715 PM CDT/...
At 549 PM MDT/649 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Stratton to 7 miles
northwest of McDonald. Movement was north at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Stratton and Max.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4008 10113 3995 10121 3975 10151 4002 10153
4035 10118 4035 10114
TIME...MOT...LOC 2349Z 184DEG 25KT 4013 10127 3987 10146
HustedSpecial weather statement, Jul 1, 6:56 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Goodland KS 556 PM MDT Mon Jul 1 2019 KSZ013-020030- Sherman KS- 556 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN COUNTY UNTIL 630 PM MDT... At 556 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 5 miles north of Ruleton to 5 miles north of Goodland. Movement was northeast at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Goodland. LAT...LON 3949 10198 3954 10151 3934 10162 3935 10193 TIME...MOT...LOC 2356Z 204DEG 6KT 3942 10188 3943 10168 Husted
Special weather statement, Jul 1, 6:59 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Goodland KS 659 PM CDT Mon Jul 1 2019 KSZ001-020015- Cheyenne KS- 659 PM CDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE COUNTY IN NORTHWESTERN KANSAS UNTIL 715 PM CDT... At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of St. Francis. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Cheyenne County in northwestern Kansas. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3983 10159 3983 10181 3997 10182 3997 10155 TIME...MOT...LOC 2359Z 186DEG 3KT 3989 10168 Husted
Local storm report, Jul 1, 7:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
617 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM FLASH FLOOD 5 N GOODLAND 39.42N 101.70W
07/01/2019 SHERMAN KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED SEVERAL COUNTY
ROADS IN NORTHERN SHERMAN COUNTY WERE
INUNDATED WITH FLOWING WATER. ALSO REPORTED
THAT BEAVER CREEK WAS FLOWING.
&&
JRPSpecial weather statement, Jul 1, 7:27 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Goodland KS 627 PM MDT Mon Jul 1 2019 KSZ027-028-041-042-020045- Wichita KS-Wallace KS-Greeley KS-Logan KS- 627 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WICHITA... SOUTHEASTERN WALLACE...SOUTHWESTERN LOGAN AND NORTHEASTERN GREELEY COUNTIES UNTIL 645 PM MDT/745 PM CDT/... At 627 PM MDT/727 PM CDT/, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles south of Wallace to 3 miles east of Tribune. Movement was east at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Tribune. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3883 10137 3839 10159 3839 10179 3874 10164 TIME...MOT...LOC 0027Z 250DEG 10KT 3870 10159 3848 10170 Husted
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:03 PM CDT | Special Weather Statement | GLD | Red Willow | 42 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.